I am new to this group and kind of new to anxiety and panic attacks. I had my first anxiety attack in August 2012. My doctor put me on Ativan, which only made things worse. It caused more anxiety and the physical symptoms were unbearable. I had to do my own research to figure out why I was getting sicker instead of better. I found out it was the Ativan after being on it for over a year, and so I began the process of weaning off of it. It took me almost two years to slowly wean off of the Ativan, and I have been free of it since October 3, 2015. From that time until December 24, 2015 I had no anxiety attacks and was feeling so much better. Then on December 24 I got very sick with diarrhea and nausea, and then after a couple of hours I was having severe anxiety. Since then I have been extremely sick physically, and my anxiety has been out of control. At first I was told by the ER doc that I had a stomach bug, since that has been going around. Then I went to see my primary doc and he thought that my anxiety was causing the stomach problems. So he put me on 5mg of Lexapro. Today will be day 7 on the Lexapro. I am going on 21 days of this - feeling extremely physically sick and having horrible panic attacks. I can't eat because I become physically sick within hours, and I have lost 20 pounds in the last 21 days. Now I am having heart palpitations and irregular heartbeat, which I've read are side effects of the Lexapro. So that only makes things worse for me because it scares me. It is 2:41 in the morning and I just had another panic attack because my heart was beating funny and I couldn't sleep. I don't know how much longer I can handle this. Three weeks is too much for me. I just want to feel normal again. I feel weak, anxious, depressed, and really really scared. Please help.
It can take upwards of a month or so to feel the effects of this medication. You are also on a low dose and may need to have the dosage adjusted to get relief. These medications take time to work. I also recommend talk therapy. Talking to a therapist can be very helpful. It allows you to process your fears with an unbiased person and in turn helps the anxiety.
Hi, my name is Liz, sorry you are suffering so. You did not give your age (maybe it doesn't matter). My daughter was diagnosed with Cyclic Vomiting Syndrome CVS, she is 23, I believe it is caused by anxiety. Do you vomit? She has to go to ER every 2 months for this. There are several websights on this. Check them out and see if you fit the quiteria. She was put on Amatriptoline to calm her. The lexapro seemed to make it worse.
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jan 2012 • 3 answers
Posted 21 Feb 2014 • 2 answers
Posted 5 Sep 2015 • 3 answers
Posted 23 Mar 2016 • 1 answer
Posted 6 Jul 2016 • 2 answers